• social media
    • facebook
    • twitter
    • youtube
    • flickr
    • instagram
    • googleplus
Astrophsyics

COPAG Activities at the January 2019 AAS

The COPAG (Cosmic Origins Program Analysis Group) and the COR (Cosmic Origins) Program Office are organizing multiple activities at the AAS Meeting in Seattle, January 2019. We hope this preliminary information will be helpful in planning your travel to AAS. We will continue to add information here as it becomes available.

Sunday, January 6, 2019

  • COPAG UV-VIS Science Interest Group (SIG) Meeting, Room: 303, 10:00 A.M.–12:00 Noon
    • SIG2—UV-visible Agenda
      • 10:00 AM–11:00 AM: Joint Meeting, Room 303
        • Concept Study Updates (5 min each)
        • Technology Development "lightning talks" (2 minutes each)
      • 11:00 AM–12:00 Noon: Separate Meetings
        • SIG: Open decadal science white paper discussion, Room 303
        • TIG: Planning for the technology gap review, Room 310
    • WebEx
      • NASA COPAG UV-Vis SIG Meeting
        Sunday, January 6, 2019
        10:00 am | Pacific Standard Time (San Francisco, GMT-08:00) | 2 hrs 30
        Meeting number: 903 878 867
        Meeting password: UV-Vis2019!
        When it's time, join the meeting.
        Join by phone: 844-467-4685, Passcode 769662

  • COPAG Technology Interest Group (TIG) meeting, Room: 310, 10:00 A.M.–12:00 Noon
    • TIG Agenda
      • Planning for the technology gap review in support of the program office technology report
      • Working meeting to discuss possibilities & interest in building a technology database
    • WebEx
      • NASA COPAG COR Technology Interest Group Meeting
        Sunday, January 6, 2019
        10:00 am | Pacific Standard Time (San Francisco, GMT-08:00) | 2 hrs
        Meeting number: 905 967 152
        Meeting password: TIGin2019!
        Join by phone: 844-467-4685, Passcode 606956

  • COPAG Great Observatories Science Analysis Group (SAG) Meeting, Room: 401, 10:00 A.M.–12:00 Noon
    • SAG-10 Agenda
      1. Introduction to the SAG-10: motivation and goals.
      2. Organization of the SAG-10: structure and timeline.
      3. Reports by the five working groups.
      4. Discussion on current progress/direction
    • WebEx
      • Great Observatories SAG 10
        Sunday, January 6, 2019
        9:30 am | Pacific Standard Time (San Francisco, GMT-08:00) | 3 hrs
        Meeting number (access code): 904 794 848
        Meeting password: GreatObsvSAG10!
        Join by phone: Number: 844 467 4685, Passcode: 570724

  • Joint PAG (Program Analysis Group) Meeting with Paul Hertz, Director of NASA's Astrophysics Division
    Room: 4C-3, 1:30 P.M.–3:00 P.M.

    Note: The Joint PAG meeting has been CANCELLED. Due to the government shutdown, Paul Hertz will not be able to attend or present remotely. Dr. Hertz plans to have a web Town Hall after the government re-opens.


  • COPAG General Meeting, Room: 4C-3, 3:00 P.M.–6:00 P.M.
    • 3:00 P.M.: HQ Update, Cosmic Origins Program—30 minutes to be given by Paul Scowen
    • 3:30 P.M.: Astrophysics Division's Joint Technology Prioritization Process, Opher Ganel
    • 4:00 P.M.: Reports from SIGs, SAGs, and TIG (10 minutes each)
      • 4:00 P.M.: SIG1 (IR SIG), Margaret Meixner
      • 4:10 P.M.: SIG2 (UV-Vis SIG), Jason Tumlinson
      • 4:20 P.M.: TIG, Paul Lightsey
      • 4:30 P.M.: SAG-10, Tom Megeath
    • 4:40 P.M.: Updates from COR-related Probe Studies (15 minutes each)
      • 4:40 P.M.: CETUS, Sally Heap
      • 4:55 P.M.: GEP, Jason Glenn
      • 5:10 P.M.: TAP, Peter Shawhan
      • 5:25 P.M.: CDIM, Stephen Unwin
    • 5:40 P.M.: Community Concerns–Open mic
    • 6:00 P.M.: End of Session
  • WebEx
    • NASA COPAG Meeting
      Sunday, January 6, 2019
      3:00 pm | Pacific Standard Time (San Francisco, GMT-08:00) | 3 hrs
      Meeting number: 905 641 876
      Meeting password: Copag2019!
      When it's time, join the meeting.
      Join by phone: 844-467-4685, Passcode 769662

    Tuesday, January 8, 2019

  • Charting the Next 10 Years in Infrared Astronomy: Infrared Science Interest Group (SIG) Session
    Room: 205, 10:00 A.M.–12:30 P.M.
    • Agenda
      • 10:00 A.M.–Welcome Remarks – Naseem Rangwala (co-chair of IR SIG LC)
      • 10:10 A.M.–Science talk – Irene Shivaei (Hubble Fellow, U. of Arizona)
      • 10:25 A.M.–Technology review – Erik Shriokoff (U. of Chicago)
      • 10:40 A.M.–Galaxy Evolution Probe – Jason Glenn (U. of Colorado, Boulder)
      • 10:52 A.M.–JWST – Amber Straughn (NASA/Goddard)
      • 11:05 A.M.–Origins Space Telescope – (TBD), (OST STDT)

      • Break (11:20 A.M. – 11:30 A.M.)
      • Panel Discussion (11:30 A.M. – 12:30 P.M.)
    • WebEx
      • COPAG IR SIG/Origins Space Telescope Meeting
        Tuesday, January 8, 2019
        10:00 am | Pacific Standard Time (San Francisco, GMT-08:00) | 2 hrs 30
        Meeting number: 902 579 602
        Meeting password: IrOst2019!
        When it's time, join the meeting.
        Join by phone: 844-467-4685, Passcode 769662

    All COPAG meetings are open to all interested members of the scientific community, and any member of the community is welcome to join the COPAG.

    Hubble, Chandra, Spitzer Composite of Massive Galaxy Cluster IDCS J1426.5+3508

    COR News

    Program News and Announcements

    11 February 2019
    NASA Astrophysics Division (APD) issues 2019 strategic technology gap solicitation »  Details [PDF]
    17 December 2018
    NASA HQ has publicly posted an updated Astrophysics Implementation Plan (AIP), detailing progress made by NASA's Astrophysics Division in implementing the 2010 Decadal recommendations since the previous update in 2016.
    6 Nov 2018
    Far-Infrared Science Interest Group posts first Newsletter | Number 1 | October 2018 [PDF]
    20 Aug 2018
    Interim reports for large mission concept studies are posted: LUVIOR [PDF], Origins Space Telescope [PDF], HabEx [PDF], Lynx [PDF]

    Project News


    Links

    NASA logo
    • NASA Official: Phil Newman
    • Web Curator: Pat Tyler
    Goddard Space Flight Center
    privacy